MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3547007
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Since no lot number was provided, no manufacturing record evaluation review could be performed.Reason for device explant and/or reoperation: bilateral rupture of breast prostheses.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a breast augmentation revision procedure with mentor memorygel breast implant 700cc gel breast prostheses that both ruptured after implantation.Bilateral rupture was diagnosed by ultrasound and by mri.In addition, the patient suffered several unexplained systemic symptoms, including feeling ill, fever, and chills.It was also reported that the patient experienced right breast swelling and pain.As a result, the patient underwent bilateral explantation on (b)(6) 2020.This medwatch report is for the patient¿s left breast prosthesis.
 
Additional Manufacturer Narrative
On 13-apr-2020, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a rupture in the breast implant and felt ill, fever and chills.During visual evaluation of the product, shell wear was observed on the anterior aspect.Within the shell wear, a tear was observed measuring approximately 0.1 cm.The evaluation determined that the loss of shell integrity is consistent with a rupture caused by wear.Shell wear suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9803214
Report Number1645337-2020-03753
Device Sequence Number16866552
Product Code FTR
UDI-Device Identifier00081317000761
UDI-Public00081317000761
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3547007
Device Catalogue Number3547007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2020
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer04/13/2020
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR